Aa
A
A
A
Close
Bipolar Disorder Community
4.99k Members
1460021 tn?1445739558

Epilim, dexamphetamine, ADHD + aggression...

Hi everyone :) I have a couple of questions and would like to hear people's stories (if they want to share). I have a bit of a history so I'll make the long story veryyy short...
I'm a 25 year old female Aussie

2007-2009 I was addicted/dependent on Codeine based painkillers...at a very dangerous level
Medication i have been on....

*Prozac 2009-2010 (for depression)
*Suboxone (to get off the painkillers) 2009-2010... 160 days off that and no relapses (now studying to be a drug and alcohol counselor :D )
*Xanax 2009 - Present
*Aurorix to replace Prozac...late 2010-2011 (doctor thought it might be more of a mood disorder than depression)...however we stopped that medication because i thought it made me overly aggressive, general bad moods, uhappy etc....

So by January 2011 all i was taking was Xanax when i got anxiety. My doctor had suspected i had ADHD so i went to see a psychiatrist and my doctor was right. So I was put on (and am still on) 50mg of Dexamphetamine per day....My doctor thought that my moods could be stabilized better if i used Epilim in conjunction with the Dexamphetamine, so he put me on 1000mg per day (500mg morning...500mg night).

So i have given Epilim a month...and i feel that it may not be right for me. I am getting very aggressive (not physically towards anyone...but i'm punching walls)....very agitated, insomnia, restlessness, tired during the day and just generally feeling "out of it". I also get head spins and loose my balance quite often. It has also noticeably effected my ability to study and get my assignments done :( Seeing as i have been through depression before i know what it feels like, and it's starting to get that way and fairly quickly.

I have done a LOT of research on ADHD i'm fine with that. I have researched Epilim constantly for the past month and i understand that some of the symptoms i am getting are quite normal....and i know you guys won't be able to give "medical" advice as such, but can i get some opinions? your experience on Epilim? (and/or ADHD meds)....

My doctor that i see for my Mental health issues is away until July :( i will probably be able to go see another doctor at the same clinic though, however i do live over 2 hours away from the doctors clinic and they are now charging $60 a visit.

So any advice....words of wisdom...similar experience you could share i would VERY much so appreciate it.

xox
14 Responses
520191 tn?1355639002
Hey, Not sure if my experiences will be helpful, I don't have ADHD but I have been on Epilim. I found it helpful for a mood stabilizer but i just didn't real right on it, i got nausea and  didn't feel right psychically. I lasted 3 months but my doctor did say that feeling would fade as time went on but it was to much for me. I completely can sympathize about the expense of doctors and having to see them a lot went changing meds etc. I have also tried prozac but never felt that was helpful. I am now on lithium and quitaipine, but i am wanting to change that but have to find a good doctor as i find most doctors don't listen and want to treat the real problem.
My advice would be to stick with it till your doctor gets back, unless it becomes unguent.  Unfortunately we need medication to survive. I best you the best of luck.
1460021 tn?1445739558
Hey thanks for your reply :) I don't know if i can last til July when my doctor gets back...Epilim is definately effecting my ADHD medication...the feelings of impulsivity are returning big time, not to mention getting annoyed VERYYYY easily...aggressiveness as i mentioned...

As we know it takes a little while for medications to work but, i think a month is enough time and my studies are suffering enough having ADHD (even with meds).

So frustrating...
520191 tn?1355639002
Yea i agree but i also have found when i go to a fill in doctor they normally mess up my medication/treatment and then leaves it for my normal doctor to fix when they get back. but if it is getting to much for you i would always err on the side of caution and go to a doctor.
I know it is not very comforting but i would say it is up to you, if you think seeing a doctor will help and of course you can afford it then i would go. I am here in New Zealand and although you can go private there is a public mental health place too which is free, so not sure if you have that option and the public servile also has an emergence part to it so instead of having to wait a few months to get in you can go to the emergence place and they fast treat you and will see you right then. Maybe if money is an issue look into seeing if you have a public sector.
I do find its good to see the same doctor as they know you and know your treatment etc so are less likely to give you something that interacts or isn't helpful. I know its a hard place to be, but i hope you an get it sorted soon.
1460021 tn?1445739558
Well the thing is the doctor that is on holidays IS the doctor i normally see for all my mental health problems....

He's situated in Melbourne and i lived down there for 3 years but had to move back home (2 hours away) when i went through the painkiller addiction etc...however i kept on going back and seeing him because i had finally found a great doctor and intend on moving back to melbourne. He did say they could transfer my file to my hometown doctors that i had been seeing since i was rather young but i prefer him...it's worth the trip and the money...i'm a student so i'm not loaded with money and my family isn't "well off" or anything but it is worth it.

It's just been bad timing with his holiday...and i guess he wouldn't of started me on a medication if there wasn't a doctor who couldn't deal with any odd outcomes. However i would need to see one of the 3 doctors in the clinic who understands dexamphetamine (which would be a dosing doctor) and they work limited hours....and it will mean i'll more than likely miss another day tafe (not that I've missed many).

I just want to get my overdue assignments done and let some of the stress go but i just cant focus.

Avatar universal
I would go to the doctor right away. Punching wall - not a good sign. I would ask for an emergency appointment. Don't put this off. Two hours is nothing compared to the mental pain you must be feeling right now. And if you need an extention on your assignments - ask for one. They should understand.
1460021 tn?1445739558
Before i started my ADHD medication i was very aggressive doing the whole punching walls, so i guess it was "normal" for me. The ADHD medication got rid of my aggression i was more calm and able to focus.

But yeah since being on Epilim (about a month) all the bad ADHD and behavioural issues have reappeared. I haven't been diagnosed with Bipolar but  people with ADHD are often put on Epilim or lithium to stabilize their moods. I have looked for ADHD support groups in my local area but i can't seem to find anything. My teachers are very supportive, but i am getting sick of having to get extensions...i know i can do them....i am capeable of doing them but i just get so frustrated and loose focus.

I'm going to have to wait til monday to call the doctors clinic because i have to speak to a specific person.

Until then I'm just going to have to keep on busting my brain to get this work done... :\
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.